Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 181, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 31, 2013, 2:01 AM EDT for 4 counties in Ohio. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2013, 2:01 AM EDT (06:01 UTC)
- Expired
- Aug 31, 2013, 3:00 AM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Huron County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 110 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 2:29 AM EDT | HAIL 0.75 | Tiffin, OH | LARGE HAIL REPORTED ON THE NORTHWEST SIDE OF TOWN. |
| Aug 31, 2:33 AM EDT | TSTM WND GST 73 | Tiffin, OH | |
| Aug 31, 2:36 AM EDT | TSTM WND DMG | Bradner, OH | LIMBS DOWN. |
| Aug 31, 2:36 AM EDT | HAIL 0.75 | Bradner, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
234
WUUS51 KCLE 310601
SVRCLE
OHC077-143-147-173-310700-
/O.NEW.KCLE.SV.W.0181.130831T0601Z-130831T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
201 AM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HURON COUNTY IN NORTH CENTRAL OHIO
SOUTHWESTERN SANDUSKY COUNTY IN NORTHWEST OHIO
SENECA COUNTY IN NORTHWEST OHIO
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 300 AM EDT
* AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ALL OF THIS ACTIVITY
WILL MOVE TO THE EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORWALK...
FITCHVILLE...
BELLEVUE...
WILLARD...
WAKEMAN...
NEW LONDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4158 8357 4157 8343 4150 8341 4150 8337
4146 8333 4140 8322 4129 8284 4128 8235
4108 8234 4106 8243 4100 8245 4100 8341
4116 8342 4117 8380 4142 8382
TIME...MOT...LOC 0600Z 282DEG 12KT 4128 8288
$$
MULLEN2 follow-up statements
172
WWUS51 KCLE 310635
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
235 AM EDT SAT AUG 31 2013
OHC077-143-147-173-310700-
/O.CON.KCLE.SV.W.0181.000000T0000Z-130831T0700Z/
HURON OH-SENECA OH-WOOD OH-SANDUSKY OH-
235 AM EDT SAT AUG 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR SOUTHWESTERN SANDUSKY...SOUTHEASTERN WOOD...SENECA AND HURON
COUNTIES...
AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE
STRONGEST STORMS WERE LOCATED JUST NEAR BRADNER AND FROM
NEW RIEGEL TO TIFFIN. ALL OF THIS ACTIVITY WAS MOVING TO THE
EAST SOUTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
RISINGSUN...FOSTORIA...HELENA...BETTSVILLE...BURGOON AND TIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4133 8366 4146 8342 4146 8333 4140 8322
4129 8284 4128 8236 4108 8234 4106 8243
4100 8245 4100 8341 4117 8342 4117 8369
TIME...MOT...LOC 0630Z 292DEG 25KT 4128 8348
$$878
WWUS51 KCLE 310701
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
301 AM EDT SAT AUG 31 2013
OHC077-143-147-173-310711-
/O.EXP.KCLE.SV.W.0181.000000T0000Z-130831T0700Z/
HURON OH-SENECA OH-WOOD OH-SANDUSKY OH-
301 AM EDT SAT AUG 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SANDUSKY...
SOUTHEASTERN WOOD...SENECA AND HURON COUNTIES EXPIRES AT 300 AM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
ADDITIONAL THUNDERSTORMS.
LAT...LON 4133 8366 4146 8342 4146 8333 4140 8322
4129 8284 4128 8236 4108 8234 4106 8243
4100 8245 4100 8341 4117 8342 4117 8369
TIME...MOT...LOC 0635Z 292DEG 25KT 4127 8344
$$
MULLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 1:28 AM EDT, 33 minutes earlier.
Area forecast discussion, Aug 31, 1:28 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 128 AM EDT SAT AUG 31 2013 .SYNOPSIS... LOW PRESSURE MOVING ACROSS THE CENTRAL GREAT LAKES WILL DRAG A COLD FRONT ACROSS THE AREA LATE TONIGHT AND SATURDAY. THE FRONT WILL STALL ACROSS CENTRAL OHIO SATURDAY NIGHT. A STRONGER COLD FRONT WILL FOLLOW ON MONDAY USHERING COOLER AIR FOR MID WEEK. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... THE UPPER LEVEL TROUGH CONTINUES TO MOVE TOWARD NORTHERN OHIO AND NW PA. THIS UPPER LEVEL SUPPORT COMBINED WITH THE WEAK COLD FRONT AND OUTFLOW BOUNDARIES HAS BEEN ENOUGH TO KEEP THE THUNDERSTORMS GOING ACROSS SOUTHERN ONTARIO INTO MICHIGAN. THE CURRENT INCREASE IN THE COVERAGE IS LIKELY CAUSED BY THE WARM ADVECTION AT 850 MB. SO WE MAY SEE AN INCREASE OVER THE NEXT COUPLE HOURS ACROSS SOUTHERN MICHIGAN INTO NW OHIO. STILL DONT BELIEVE IT WILL BE MORE THAN SCATTERED COVERAGE AT THIS POINT. PREVIOUS DISCUSSION... FOR THE EARLY EVENING WILL HAVE SLIGHT CHANCE POPS NW RN PA. RADAR HAS CONTINUED TO SHOW SMALL RAIN SHOWERS IMPACTING ERIE COUNTY FAR NORTHEAST AND THIS COULD CONTINUE INTO THE EVENING. MOST AREAS WILL REMAIN DRY HOWEVER. ELSEWHERE EXPECT PARTLY CLOUDY SKIES THROUGH THE EVENING. OVERNIGHT A COLD FRONT TO OUR NORTH WILL CONTINUE DROPPING SOUTH TOWARD THE AREA. CONVECTION IS OCCURRING ON THE LINE WITH ONE DEVELOPING CLUSTER IN SERN WI WITH A BROKEN LINE ACROSS NORTHERN LOWER MI. HRRR BRINGS THE WI CLUSTER INTO NRN INDIANA BY 03Z WHILE THE ACTIVITY ACROSS NRN LOWER MI WEAKENS AND BECOMES INCREASINGLY ISOLATED IN SERN LOWER MI AND ONTARIO JUST NORTH OF THE LAKE. WILL BRING CHANCE POPS TO NW RN OHIO AND THE LAKE MAINLY AFTER MIDNIGHT WITH POPS INCREASING TO CHANCE ACROSS THE REMAINDER OF THE AREA TIER BETWEEN 06Z AND 12Z. FOLLOWED SREF TIMING BUT GUIDANCE POPS WERE MUCH HIGHER THAN THE GFS MOS SO DID SCALE BACK TOWARD THE GFS MOS CHANCE POPS. TEMPS AGAIN MILD WITH LOWS IN THE UPPER 60S. && .SHORT TERM /7 AM THIS MORNING THROUGH MONDAY NIGHT/... WILL CONTINUE WITH CHANCE POPS THROUGH THE DAY AS THE WEAK COLD FRONT SLOWLY SAGS SOUTH THROUGH THE AREA. BEST CHANCE LIKELY SOUTHEAST COUNTIES GIVEN THAT THE FRONT WILL BE MOVING INTO THAT AREA DURING THE AFTERNOON HOURS. SATURDAY NIGHT THE FRONT WILL LIKELY STALL JUST TO OUR SOUTH AS LOW PRESSURE MOVES ALONG IT WEST OF THE AREA. BOTH THE NAM AND GFS INDICATE MOISTURE INCREASES AGAIN FROM THE SOUTHWEST AS THE FRONT WAFFLES BACK TOWARD OR INTO THE AREA. BROUGHT CHANCE POPS BACK AFTER MIDNIGHT WEST AFTER HAVING DRIED IT OUT FOR THE EVENING. SUNDAY THROUGH MONDAY MODELS CONTINUE TO INCREASE MOISTURE ACROSS THE AREA AHEAD OF ANOTHER APPROACHING COLD FRONT. THE FRONT WILL MOVE THROUGH THE AREA MONDAY AND WITH FORECAST CAPES FROM 2-3000J/KG FOR THE AFTERNOON TSTMS COULD GET STRONG. WILL CONTINUE TO WATCH SEVERE POTENTIAL BUT FOR NOW WILL HAVE HIGH CHANCE TO LIKELY POPS THROUGH THE DAY. TUESDAY NIGHT WILL ALLOW WESTERN COUNTIES TO DRY OUT AS HIGH PRESSURE AND DRIER AIR MOVE IN. WILL KEEP CHANCE POPS FOR SHOWERS IN THE EAST GIVEN THE MOISTURE AND THE FACT THAT COOLER AIR WILL BE MOVING ACROSS THE LAKE. HIGHS ABOVE NORMAL MUCH OF THE PERIOD. && .LONG TERM /TUESDAY THROUGH FRIDAY/... HIGH PRESSURE WILL BUILD OVER THE AREA ON TUESDAY AS THE UPPER LEVEL TROUGH AXIS SHIFTS EAST OF THE GREAT LAKES. THE AIRMASS WILL FEEL NOTICEABLY DIFFERENT WITH DECREASING HUMIDITY AND TEMPERATURES DROPPING BACK TO BELOW NORMAL VALUES. EXPECTING SCT-BKN CLOUDS WITH THE GREATEST COVERAGE IN NE OH/NW PA. HIGHS WILL TOP OUT IN THE LOW 70S IN OHIO...STRUGGLING TO GET OUT OF THE 60S IN NW PA. HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE REGION ON WEDNESDAY...SHIFTING TO THE OHIO VALLEY ON THURSDAY. TEMPERATURES WILL REBOUND SEVERAL DEGREES WITH MOSTLY SUNNY SKIES AND GOOD INSULATION ON WEDNESDAY. 12Z MODEL SUITE HAS COME INTO BETTER AGREEMENT WITH THE HANDLING OF THE NEXT FRONT ON THURSDAY. THE 00Z ECMWF WHICH WAS FASTER AND STRONGER WITH THE NEXT COLD FRONT HAS SLOWED DOWN WITH THE 12Z RUN AND TRENDED TOWARDS A WEAKER FRONT. THIS IS CLOSER TO THE SOLUTION OFFERED BY THE GFS SO WILL LEAN THE FORECAST TOWARDS JUST ANOTHER MODEST DROP IN TEMPERATURES TOWARDS THE END OF THE WEEK INSTEAD OF THE COLDER SOLUTION. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... SCATTERED TSRA WILL PUSH OF THE AREA OVERNIGHT AHEAD OF APPROACHING COLD FRONT. FRONT CURRENTLY STRETCHES FROM LOW PRESSURE OVER LAKE ONTARIO INTO EXTREME NW OH. MODELS CONTINUE TO PUSH FRONT SOUTH OF THE LAKESHORE COUNTIES BY LATE MORNING EARLY AFTERNOON. EXPECT WIDESPREAD MVFR PATCHY IFR WITH THE FRONT. EXPECT TSRA TO REDEVELOP THIS AFTERNOON SOUTH OF FRONT...MAINLY SOUTH OF A YNG TO FDY LINE. OUTLOOK...NON VFR LIKELY INLAND LOCATIONS EACH MORNING IN PATCHY FOG. NON VFR IN SCATTERED SHOWERS/THUNDERSTORMS SATURDAY THROUGH MONDAY. && .MARINE... A LIGHT SOUTHWESTERLY FLOW WITH SOME DEGREE OF A LAKE BREEZE ON THE EASTERN HALF OF THE LAKE IS IN PLACE TODAY. WINDS WILL INCREASE TO 10 TO 15 KNOTS AHEAD OF A COLD FRONT THAT WILL PUSH SOUTH ACROSS THE LAKE LATE TONIGHT INTO SATURDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED AHEAD OF THE FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT ON SATURDAY BUT ARE NOT EXPECTED TO BE MORE THAN 5 TO 15 KNOTS AS THE FRONT STALLS OVER CENTRAL OHIO. WIND WILL SHIFT AROUND TO THE SOUTH ON SUNDAY AS A WARM FRONT PUSHES BACK NORTH OVER THE LAKE. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY...INCREASING SUNDAY NIGHT INTO MONDAY AS LOW PRESSURE APPROACHES THE GREAT LAKES FROM THE WEST. THIS SYSTEM WILL PULL A STRONGER COLD FRONT ACROSS THE LAKE ON MONDAY WITH NORTHWESTERLY WINDS INCREASING TO 10 TO 20 KNOTS DURING THE AFTERNOON. THE NORTHWESTERLY FLOW WILL LEAD TO WAVES BUILDING TO 2 TO 4 FEET ON MONDAY NIGHT AND TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK/MULLEN SHORT TERM...TK LONG TERM...KEC AVIATION...DJB MARINE...KEC
Hazardous weather outlook, Aug 30, 5:00 AM EDT, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 500 AM EDT FRI AUG 30 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-310900- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 500 AM EDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-310900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 500 AM EDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 31, 12:28 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1228 AM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 16 E TOLEDO 41.66N 83.27W
08/31/2013 E0.75 INCH LUCAS OH PUBLIC
&&Special weather statement, Aug 31, 1:14 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 114 AM EDT SAT AUG 31 2013 OHZ003-006>008-310600- LUCAS-OTTAWA-SANDUSKY-WOOD- 114 AM EDT SAT AUG 31 2013 ...SPECIAL WEATHER STATEMENT FOR LUCAS...NORTHEASTERN WOOD...NORTHERN SANDUSKY AND OTTAWA COUNTIES UNTIL 200 AM EDT... AT 109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM FROM NEAR TOLEDO TO PORT CLINTON INCLUDING INLAND LOCATIONS OF OTTAWA COUNTY. GUSTY WINDS TO 45 MPH AND HAIL UP TO THE SIZE OF A PENNY WILL BE POSSIBLE. ALL OF THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST AT 25 MPH. VERY HEVY RAINFALL CAN ALSO BE EXPECTED WITH RAINFALL AMOUNTS OF ONE TO TOW INCHES POSSIBLE...ESPECIALLY CLOSER TO THE LAKESHORE. MINOR FLOODING OF LOW LYING NAD POOR DRAINAGE AREAS IS POSSIBLE.
Local storm report, Aug 31, 1:40 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
140 AM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 3 S OAK HARBOR 41.47N 83.15W
08/31/2013 E0.75 INCH OTTAWA OH TRAINED SPOTTER
SPOTTER ALSO REPORTED NUMEROUS POWER OUTAGES.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 12:10 AM EDT | Special Marine Warning | CLE | 95 min | |
| Aug 31, 1:27 AM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 63 min |
| Aug 31, 2:50 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Richland, Wyandot | 55 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.